Need info on contraceptive pills

Patient

Q: About a week ago I went to the doctor to get the contraceptive pill however he told me I could not start it until the first day of my next period. However, when I had sex the condom split and I took a morning after pill. Now I have bleeding and cramp which is a side effect of the pill (which I experienced and it went but now it is more blood and more cramp how it feels when I normally start) but I cannot tell if it is my next period starting or a side effect.... So I do not know if I should take my contraceptive pill

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
The flow of withdrawal bleeding after taking emergency pill may not be same every time.
With frequent intake of emergency pills, hormonal fluctuation can increase and you can have heavier bleeding.
Though it is a withdrawal bleeding, you can count it as your period and start oral contraceptive pills now from either first or second day.

Take care

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews